Florida, 2004

Flood in Florida, September 28, 2004

September 28, 2004 · NWS JAX · 1 event in 1 county or zone

NWS Storm Survey revealed widespread flooding throughout the county. Several homes were flooded from rising waters of the Sante Fe and Suwannee rivers due to tropical rainfall from Jeanne.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

NWS Storm Survey revealed widespread flooding throughout the county. Several homes were flooded from rising waters of the Sante Fe and Suwannee rivers due to tropical rainfall from Jeanne.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 28, 9:00 AM EST, 3 hours earlier.

Area forecast discussion, Sep 28, 9:00 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT TUE SEP 28 2004

.SHORT TERM...ENUF LOW LEVEL MOISTURE AHEAD OF 850 MB TROF TO
PRODUCE THICKENING LOW CLOUDINESS ACROSS N FL. MAY HAVE TO BEEF UP
CLOUDINESS WORDING...ALTHO THE CLOUDS SHOULD BREAK UP SOMEWHAT LATER
THIS AFTN. MAY ALSO OPEN UP TEMP RANGE A BIT IN CLOUDIER AREAS.
OTHERWISE...FCST LOOKS TO BE ON TRACK WITH LITTLE ADDITIONAL CHANGES.

&&

.MARINE...WILL BREAK NEAR SHORE AND OFFSHORE ZONES...WITH CAUTION IN
NEAR SHORE WATERS AND SCA OFFSHORE. WILL LIKELY BE ABLE TO MAKE
FURTHER DOWNWARD ADJUSTMENTS ON THE AFTN PACKAGE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 20 TO 60 NM.
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 20 TO 60 NM.

&&

CARROLL/ENYEDI/BOONE
Hazardous weather outlook, Sep 28, 4:42 AM EST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 AM EDT TUE SEP 28 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY-
CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-
MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE-
542 AM EDT TUE SEP 28 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WARNINGS CONTINUE FOR SEVERAL COUNTIES IN SOUTHEAST GEORGIA
AND NORTHEAST FLORIDA...
...SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE...
...MODERATE RISK OF RIP CURRENTS TODAY...

SEVERAL AREA RIVERS REMAIN ABOVE OR WILL RISE ABOVE FLOOD STAGE
TODAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE
INFORMATION.

MANY COUNTIES ARE EXPERIENCING FLOODING DUE TO WIDESPREAD STORM TOTAL
RAINFALL AMOUNTS OF 5 TO 6 INCHES...WITH ISOLATED AMOUNTS POSSIBLY
UP TO 8 INCHES. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SEVERAL AREA RIVERS WILL REMAIN OR GO ABOVE FLOOD STAGE DURING THE
PERIOD. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE
INFORMATION.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

Event by event

1 flood. Local standard time, as filed.

Flood, Columbia

When
September 28, 12:00 PM EST
Where
Columbia forecast zone
Reported by
NWS STORM SURVEY

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420839.